Government databases reveal a 17-year-old Washington girl died from myocarditis Oct. 21, just 36 days after her second dose of Pfizer’s COVID-19 vaccination.
The unnamed teen’s death presumed to be from the COVID-19 vaccination was first reported by ClarkCountyToday.com, in Washington state. The online publication cited information from Vaccine Adverse Event Reporting System (VAERS), administered by the Food and Drug Administration and the Centers for Disease Control and Prevention.
VAERS offered considerable details about the young woman’s history with COVID-19. The database indicated the teenager fully recovered from a non-severe case of coronavirus, in August. After recovering, she received two doses of Pfizer’s vaccination; she got her first jab on Sept. 3 and the final dose on Sept. 15.
Eight days after her second vaccine shot, she went to the hospital emergency room. She told doctors there she had been having chest pain and difficulty breathing for about two days. The teen reported feeling fine before her chest began to bother her.
Her symptoms appeared mild and she told the emergency room staff she had no sick contacts or family members. Her test results seemed normal, including a CT scan that ruled out pulmonary embolism or pneumonia. Medical staff noted she was SARS-CoV-PCR positive but chalked it up to a persistent positive rather than reinfection because of her lack of clinical symptoms, recent case of COVID-19, and even more recent vaccinations.
A cardiologist consultation deemed acute coronary syndrome unlikely based on her age and lack of risk factors. But, soon her heartbeat became elevated, rising above 100 beats per minute, and an EKG showed decreased blood flow and oxygen to her heart.
“Cardiac cath lab was activated and she was about to be transported when she suffered cardiac arrest,” reported the attending physician. The Washington teen was given advanced cardiovascular life support, which included more than an hour of CPR, cardioversion, amiodarone, lidocaine and other antiarrhythmics.
“Unfortunately, she was not able to be resuscitated and died,” the doctor reported. “Cause of death: possible acute myocarditis.”
She is the third Washington resident reported in VAERS to have possibly died from a COVID-19 vaccine.